MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-08-27-135
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis the device was returned in a pre-inflated state and with the stent on the balloon.The returned stent was confirmed to be 27mm.A visual inspection found that the stent had moved approximately 8mm distally on the balloon, and that one of the distal struts was bent over.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A visipro balloon expandable stent was being used to treat a calcified lesion with 80% lesion stenosis in the distal left mid sfa.No abnormalities in relation to anatomy.Lesion was pre-dilated.No damage to packaging.No issues when removing product from hoop/tray.The device was prepped per the ifu.The device did not pass through a previously deployed stent.No resistance when advancing the device.No excessive force used.It is reported the stent would not deploy, there were no difficulties inflating the balloon and no leak reported.A different stent of same size was used to complete the procedure.No patient symptoms associated with event.Patient is alive with /no injury.When the device was returned for evaluation, it was noted that the stent was deformed.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19489168
Report Number2183870-2024-00184
Device Sequence Number17933307
Product Code NIO
UDI-Device Identifier00643169787865
UDI-Public00643169787865
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Catalogue NumberPXB35-08-27-135
Device Lot NumberB254976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight55 KG